Translator Disclaimer
June 2002 Asymptotic equivalence theory for nonparametric regression with random design
Lawrence D. Brown, T. Tony Cai, Mark G. Low, Cun-Hui Zhang
Ann. Statist. 30(3): 688-707 (June 2002). DOI: 10.1214/aos/1028674838

Abstract

This paper establishes the global asymptotic equivalence between the nonparametric regression with random design and the white noise under sharp smoothness conditions on an unknown regression or drift function. The asymptotic equivalence is established by constructing explicit equivalence mappings between the nonparametric regression and the white-noise experiments, which provide synthetic observations and synthetic asymptotic solutions from any one of the two experiments with asymptotic properties identical to the true observations and given asymptotic solutions from the other. The impact of such asymptotic equivalence results is that an investigation in one nonparametric problem automatically yields asymptotically analogous results in all other asymptotically equivalent nonparametric problems.

Citation

Download Citation

Lawrence D. Brown. T. Tony Cai. Mark G. Low. Cun-Hui Zhang. "Asymptotic equivalence theory for nonparametric regression with random design." Ann. Statist. 30 (3) 688 - 707, June 2002. https://doi.org/10.1214/aos/1028674838

Information

Published: June 2002
First available in Project Euclid: 6 August 2002

zbMATH: 1029.62044
MathSciNet: MRAOS30N3R4
Digital Object Identifier: 10.1214/aos/1028674838

Subjects:
Primary: 62G20
Secondary: 62G08

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.30 • No. 3 • June 2002
Back to Top